EconPapers    
Economics at your fingertips  
 

Cointegration and Error Correction Mechanisms for Singular Stochastic Vectors

Matteo Barigozzi, Marco Lippi () and Matteo Luciani
Additional contact information
Marco Lippi: Einaudi Institute for Economics and Finance, 00187 Roma, Italy

Econometrics, 2020, vol. 8, issue 1, 1-23

Abstract: Large-dimensional dynamic factor models and dynamic stochastic general equilibrium models, both widely used in empirical macroeconomics, deal with singular stochastic vectors, i.e., vectors of dimension r which are driven by a q -dimensional white noise, with q < r . The present paper studies cointegration and error correction representations for an I ( 1 ) singular stochastic vector y t . It is easily seen that y t is necessarily cointegrated with cointegrating rank c ≥ r − q . Our contributions are: (i) we generalize Johansen’s proof of the Granger representation theorem to I ( 1 ) singular vectors under the assumption that y t has rational spectral density; (ii) using recent results on singular vectors by Anderson and Deistler, we prove that for generic values of the parameters the autoregressive representation of y t has a finite-degree polynomial. The relationship between the cointegration of the factors and the cointegration of the observable variables in a large-dimensional factor model is also discussed.

Keywords: singular stochastic vectors; cointegration for singular vectors; Granger representation theorem; large-dimensional dynamic factor models) (search for similar items in EconPapers)
JEL-codes: B23 C C00 C01 C1 C2 C3 C4 C5 C8 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2225-1146/8/1/3/pdf (application/pdf)
https://www.mdpi.com/2225-1146/8/1/3/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jecnmx:v:8:y:2020:i:1:p:3-:d:316273

Access Statistics for this article

Econometrics is currently edited by Prof. Dr. Kerry Patterson

More articles in Econometrics from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2020-07-05
Handle: RePEc:gam:jecnmx:v:8:y:2020:i:1:p:3-:d:316273